MAUDE Adverse Event Report: NUWELLIS, INC. AQUADEX SMARTFLOW; ULTRAFILTRATION DEVICE

NUWELLIS, INC. AQUADEX SMARTFLOW; ULTRAFILTRATION DEVICE
Model Number A06163
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code Dehydration (1807)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) had an excessive weight mismatch alarm after 40 hours of therapy.Nurse received "uf bag full" alarm.Nurse only emptied half the bag because it overflowed the container she was emptying.Nuwellis received a call about the weight mismatch, and we determined it was because she did not fully empty the uf bag before continuing therapy.The nurse then emptied the rest of the uf about 15 minutes later to have an empty bag.The call ended.17 minutes later we received another call saying that the patient is hypotensive and 100cc of fluid was pulled in those 17 minutes when uf is set at 30cc/hr.Blood returned, therapy discontinued, and pt stabilized with fluids.We asked the nurse if the uf pump cartridge was in clipped in place and she replied yes.However, when nurse was taking down the circuit, she noticed that the uf cartridge was indeed loose.We told her we will still want the circuit and console back at corporate to run diagnostics but the uf cartridge being loose can lead to over-pulling.

Brand Name
AQUADEX SMARTFLOW
Common Device Name
ULTRAFILTRATION DEVICE
Manufacturer (Section D)
NUWELLIS, INC.
12988 valley view rd
eden prairie MN 55344
Manufacturer (Section G)
NUWELLIS, INC.
12988 valley view rd
eden prairie MN 55344
MDR Report Key22133892
Report Number3007137787-2024-00003
Device Sequence Number8408517
Product Code KDI
UDI-Device Identifier10853072007029
UDI-Public10853072007029
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K192756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA06163
Device Catalogue Number114156
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Initial Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
TO BE ASSIGNED
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexUnknown
Patient Weight4 KG